Adrenalin Excitement

From BME Encyclopedia
(Redirected from Adrenalin excitement)
Jump to: navigation, search

A few minutes after local anesthetics containing epinephrine (Adrenalin) are injected; some clients may start feeling jittery and nervous. This is sometimes combined with complaints of a pounding chest, which only exasperates any nervousness. Blood pressure becomes elevated, and tachycardia (rapid heart rate; generally about 100 bpm) is often present, sometimes along with cardiac extrasystoles (when the heart contracts prematurely, resulting in a momentary arrhythmia).

This condition can be prevented by limiting the amount of epinephrine and by taking care to avoid intramuscular injection. If it does occur, it usually doesn't last long, because epinephrine has a very short lifetime. However, if excessive amounts have been injected and if these symptoms persist at dangerous levels, measures for treatment at the autonomic level must be taken, often including the judicious use of alpha- and beta-blocking drugs.

Obviously, the above situation is far beyond what the average studio is equipped to handle. If this problem arises in a non-medical environment where suitable care is not available, it would be in your best interest to seek professional medical attention immediately.

Personal tools